Your one-stop for the truth

64 Students Hospitalised After Schistosomiasis Medication

CLICK THE LINK TO READ FULL LIST

At least 64 students of Government Science Secondary School, Batagarawa, in Katsina State, have reportedly been hospitalised after experiencing health complications following the administration of medication for schistosomiasis.

CLICK THE LINK TO READ FULL LIST

The incident has also triggered allegations that some teachers assaulted students who complained of feeling unwell, accusing them of pretending to be sick.

The development was reported on Thursday by Zagazola Makama, a security and counter-insurgency expert covering the Lake Chad region, in a post on X.

According to information shared by Makama, the affected students began experiencing symptoms shortly after taking the medication. The reported symptoms included vomiting, dizziness and abdominal pain.

Some of the students were said to have lost consciousness before arriving at medical facilities, prompting their evacuation for urgent treatment.

The students were reportedly taken to General Amadi Rimi Specialist Hospital in Batagarawa, Katsina General Hospital and Turai Yar’Adua Hospital for medical attention.

Amid the emergency, allegations emerged that some teachers beat students who displayed signs of illness, reportedly dismissing their complaints as mischief and accusing them of pretending to be sick.

The circumstances surrounding the alleged assault had yet to be established, and no immediate official statement had been issued by the Katsina State Government regarding the incident.

The hospitalisations have raised concerns about the medication administered to the students, the dosage given and the medical supervision provided during the exercise. Questions have also emerged about how school authorities responded when the students began experiencing symptoms.

Schistosomiasis is a parasitic disease caused by worms and is commonly treated with medication such as praziquantel. However, the specific drug administered to the students and the cause of their reported complications had not been officially confirmed in the available account.

Further clarification from the relevant health authorities will be needed to establish what happened, assess the students’ conditions and determine whether any problems occurred during the medication exercise.

Comments are closed.